Stability Analysis of Switched Linear Systems Defined by Regular Languages

Yu Wang, Nima Roohi, Geir E. Dullerud, Mahesh Viswanathan

Research output: Contribution to journalArticle

Abstract

In this work, we study the stability of an autonomous discrete-time linear switched system whose switching sequences are generated by a Muller automaton. This system arises in various engineering problems such as distributed communication and automotive engine control. The asymptotic stability of this system, referred to as regular asymptotic stability (RAS), generalizes two well-known definitions of stability of autonomous discrete-time linear switched systems, namely absolute asymptotic stability (AAS) and shuffle asymptotic stability (SAS). We also extend these stability definitions to robust versions. We show that absolute asymptotic stability, robust absolute asymptotic stability and robust shuffle asymptotic stability are equivalent to exponential stability. In addition, by using the Kronecker product, we prove that a robust regular asymptotic stability problem is equivalent to the conjunction of several robust absolute asymptotic stability problems.

Original languageEnglish (US)
Article number7542531
Pages (from-to)2568-2575
Number of pages8
JournalIEEE Transactions on Automatic Control
Volume62
Issue number5
DOIs
StatePublished - May 2017

ASJC Scopus subject areas

  • Control and Systems Engineering
  • Computer Science Applications
  • Electrical and Electronic Engineering

Fingerprint Dive into the research topics of 'Stability Analysis of Switched Linear Systems Defined by Regular Languages'. Together they form a unique fingerprint.

  • Cite this